Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 408, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 8, 2009, 3:23 PM MDT for Cherry County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2009, 3:23 PM MDT (21:23 UTC)
- Expired
- Sep 8, 2009, 4:30 PM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:53 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:40 PM MDT, 43 minutes earlier.
Area forecast discussion, Sep 8, 2:40 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT TUE SEP 8 2009 .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY). UPPER TROUGH APPROACHING FROM THE WEST WILL BRING A SFC TROUGH/WEAK FRONT HALFWAY ACROSS THE FORECAST AREA TONIGHT...BEFORE THE FRONT WASHES OUT. THIS EVENING HOWEVER...CONVERGENCE ALONG THE FRONT WILL BE ADEQUATE FOR SHOWERS AND STORMS. MOISTURE IS IN PLACE AHEAD OF THE SURFACE FRONT/TROUGH WITH PRECIPITABLE WATER AT LBF THIS MORNING 1.30 INCHES. FORECAST PWS FROM 1.25 TO 1.50 INCHES EXPECTED THIS EVENING. ISOLATED HAIL UP TO ONE INCH POSSIBLE...WITH LOW POTENTIAL FOR DAMAGING DOWNBURST WINDS. MOST HAIL IN STRONGER STORMS HOWEVER WILL RANGE FROM PEA TO MARBLE. HEAVY RAINFALL WILL BE MOST COMMON WITH STORM MOTION EAST SOUTHEAST AT ONLY 5 TO 10 KTS. RAIN CHCS AS HIGH AS 60 PERCENT...GENERALLY ALONG A LINE FROM AINSWORTH THROUGH OGALLALA. WEDNESDAY...LINGERING SHOWERS SOUTHEAST WEDNESDAY MORNING BEHIND THE FRONT WITH SFC HIGH PRESSURE BUILDING IN. COOLER YET PLEASANT WITH HIGHS 75 TO 80. A WARMUP THURSDAY WITH A RETURN SOUTHERLY FLOW WITH APPROACHING UPPER TROUGH HIGHS SHOULD REACH LOWER 80S NORTHEAST TO MID 80S WEST. && .LONG TERM DISCUSSION (THURSDAY NIGHT THROUGH TUESDAY). A COLD FRONT WILL MOVE INTO NWRN NEBRASKA THURSDAY NIGHT BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO MOST OF THE AREA. BETTER RAIN CHC WILL COME FRIDAY FROM LIFT JUST AHEAD OF UPPER TROUGH. HIGHS FRIDAY FROM 72 TO 74. MEDIUM RANGE MODELS VARY WIDELY ON TRACK OF AN UPPER LOW FRIDAY THROUGH TUESDAY. MEDIUM RANGE MODELS ALL AGREE ON AN EVENTUAL REX BLOCK DEVELOPING. THE ECMWF SOLUTION IS THE PREFERRED SOLUTION AS IT BRINGS UPPER LOW INTO CENTRAL NEBRASKA SATURDAY EVENING...THEN ROTATES THE LOW CYCLONICALLY WESTWARD TOWARD NWRN NEBR BY MONDAY EVENING...THEN EASTWARD TOWARD NCTRL NEBR BY TUESDAY EVENING. WHAT THIS MEANS IS A SLIGHTLY COOL EXTENDED...MAINLY LOWER 70S...WITH SHOWER CHANCES EACH DAY. && .AVIATION... COLD FRONT APPROACHING THE AREA...WILL BE THE FOCUS FOR TSTM DEVELOPMENT THROUGH THE EVENING HOURS. TSTMS EXPECTED INTO THE KVTN TAF SITE BY 00Z...AND INTO KLBF BY AROUND 03Z. STORMS SHOULD DEPART TO THE EAST OF THE TERMINALS BY 05Z...WITH POSSIBLE STRATUS DEVELOPMENT IN THEIR WAKE. CONFIDENCE ON STRATUS DEVELOPMENT...AND PARTICULARLY ANY LIFR CONDITIONS IS LOW...AS ATMOSPHERE MAY BE WELL MIXED BEHIND TSTM. WINDS WILL SHIFT TO THE NORTHEAST AFTER 06Z BEHIND COLD FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT AND LONG TERM...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Sep 8, 2:54 PM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT TUE SEP 8 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT TUE SEP 8 2009 /254 PM MDT TUE SEP 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA THROUGH LATE TONIGHT. A COLD FRONT PASSING THROUGH THE AREA IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING WIND...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE AGAIN POSSIBLE AS ANOTHER COLD FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY. THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING OF THE FRONT. AS A RESULT...THERE IS ALSO UNCERTAINTY REGARDING THE RISK OF SEVERE WEATHER WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Sep 8, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 53 min |
| Sep 8, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.